MAUDE Adverse Event Report: COOK INC SOFT-PASS ECHOTIP EMBRYO TRANSFER CATHETER SET; MQF CATHETER, ASSISTED REPRODUCTION

COOK INC SOFT-PASS ECHOTIP EMBRYO TRANSFER CATHETER SET; MQF CATHETER, ASSISTED REPRODUCTION
Catalog Number K-J-SPPE-681710-ET
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/18/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The customer reported that one normal female blastocyst was thawed in preparation for the embryo transfer procedure.Prior to the embryo transfer procedure a trial transfer was performed using the cook soft-pass echotip embryo transfer catheter set.During the trial transfer the metal of the echo-tip soft-pass embryo transfer catheter was noted to be missing and the transabdominal ultrasound showed a small echogenic area within the lower uterine segment consistent with the metal of the echo-tip catheter.The embryo transfer procedure was cancelled and on the following day a hysteroscopic removal of the metal was successfully done.No further information is available at this time regarding the patient or procedure.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a visual inspection and tensile testing of unused returned product was performed.In addition, a documentation investigation was performed which included a review of complaint history, the device history record, instructions for use, manufacturing instructions, quality control data, and specifications.The complaint device was not returned for investigation.However, twenty (20) unopened devices of the same lot as the complaint device were returned.Three (3) of these unopened devices were tensile tested and each passed the testing.The device history record was reviewed and noted there were no non-conformances related to the reported failure mode.A review of complaint history revealed there has been no other complaint associated with the complaint device lot number (8196052).Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.Without visual, dimensional, and/or functional testing of the actual complaint device, we are unable to determine the likely cause for this event.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
SOFT-PASS ECHOTIP EMBRYO TRANSFER CATHETER SET
Common Device Name
MQF CATHETER, ASSISTED REPRODUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7203571
Report Number1820334-2018-00016
Device Sequence Number11057033
Product Code MQF
UDI-Device Identifier00827002189553
UDI-Public(01)00827002189553(17)200906(10)8196052
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K983594
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberK-J-SPPE-681710-ET
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/19/2017
Supplement Date Received by Manufacturer04/19/2018
Initial Report FDA Received Date01/18/2018
Supplement Report FDA Received Date04/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age35 YR